?

Log in

No account? Create an account

Previous Entry | Next Entry

We went on a 4700 mile cross country journey from L.A. to Bloomington, IL, to Sheridan, Wy and back to L.A. over what is usually referred to as "the Christmas Break." We left on the 21st and began driving. Two very long days of driving to get to Bloomington (36hours). Somewhere on the drive, I caught a cold. After a 5 day stay in Bloomington, we went on to Sheridan, where my cold got worse (dry air, altitude). Then we did the 21 hour drive from Sheridan to LA in one long blast, which put us home on last Thursday morning. Last Thursday afternoon, I went to down to urgent care to make sure I didn't have a sinus infection that was prolonging my cold. The doctor said I had "a secondary bacterial infection. Take this penicillin and keep taking the sudafed and you'll be fine." More incorrect words haven't been uttered by a doctor in my presence. 3 days later, I'm reduced to tears and whimpering so I get hauled down to the ER (Cedar Sanai, one of the best ERs in LA, if you ignore the impolite and downright bitchy people at the front desk). Turns out I did have a sinus infection. And during 3 days on ridiculously ineffective old penicillin, it has also turned into an ear infection and a bronchial infection to boot, the sudafed being the biggest enabler, cause while it reduces mucus production, it doesn't help with mucous removal, thus keeping all those nasty bugs sitting in these warm wet orifices just incubating. So I get an ear ache that hurts worse than a kidney stone.
Anyway, the ER doc gives me two shots, 1 a wide spectrum super antibiotic, the other a cortisone shot of some sort. And they load me up with vicodin. Top that with 4 prescriptions (more vicodin, some muscenix (the thin the mucus membranes and make it easier to clear them, Augmentine, which is another big time antibiotic, and flonase, which is an inhaled steroid to reduce the sinus and bronchial inflamation). And I have orders that if I done feel at least 50% better tomorrow I have to go to the doctor to make sure there isn't something even more sinister lurking. However, I already feel about 40%. If my ears drain enough for me to hear, it will be the best of all worlds. Now, I'm going to go to bed cause vicodin makes me sleepy. I will say that the hip I got the two shots in still hurts and that was 5 hours ago.

Comments

( 3 comments — Leave a comment )
starshine_wd
Jan. 9th, 2006 06:54 pm (UTC)
Vicodin, mmmmmmm. That's the only good thing happening to you in all this, poor dear. Hope you feel better soon.
mtfay
Jan. 9th, 2006 07:58 pm (UTC)
Wow, Cindy! You are still alive:).
starshine_wd
Jan. 10th, 2006 04:12 am (UTC)
I am indeedy [grin].
( 3 comments — Leave a comment )